Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 267, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 18, 2015, 5:42 PM MDT for Union County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2015, 5:42 PM MDT (23:42 UTC)
- Expired
- Aug 18, 2015, 6:30 PM MDT
- In force
- 48 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 206 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:38 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 18, 3:38 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 338 PM MDT TUE AUG 18 2015 .SYNOPSIS... A BACK DOOR COLD FRONT DROPPING SOUTHWESTWARD THROUGH THE EASTERN PLAINS THIS AFTERNOON AND EVENING WILL PUSH WESTWARD THROUGH GAPS IN THE CENTRAL MOUNTAIN CHAIN LATE TONIGHT WITH A MODESTLY GUSTY EAST CANYON WIND AROUND ALBUQUERQUE AND SANTA FE. AFTER HIGHS FALL A FEW TO 21 DEGREES BELOW TODAYS READINGS ON WEDNESDAY...THEY WILL REBOUND IN MOST PLACES THROUGH THE END OF THE WEEK WITH READINGS PLATEAUING A FEW TO 8 DEGREES ABOVE NORMAL ON FRIDAY AND SATURDAY. DRIER AIR WITH THE FRONT WILL LEAD TO A DOWN TICK IN SHOWER AND THUNDERSTORM COVERAGE WEDNESDAY...BUT MOISTURE WILL GRADUALLY IMPROVE THURSDAY THROUGH THE SATURDAY WITH INCREASING THUNDERSTORM COVERAGE EACH DAY. && .DISCUSSION... AFTER SOME WETTER SHOWERS AND STORMS ACROSS THE EAST WITH TONIGHTS COLD FRONT...A HIGH PRESSURE SYSTEM OVER THE CA COAST AND DRYING BEHIND THE COLD FRONT SHOULD PREVENT SIGNIFICANT PRECIPITATION ACCUMULATION THURSDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PASS EASTWARD ALONG THE WESTERN US AND CANADIAN BOARDER THURSDAY THROUGH SATURDAY DRAWING BETTER MONSOON MOISTURE NORTHWARD OVER NM AS THE UPPER HIGH SHIFTS EASTWARD OVER SOUTHERN PORTIONS OF THE STATE. THE TROUGH EXTENDING SOUTH OF THE UPPER LOW SHOULD INDUCE A DECENT CROP OF SCATTERED TO ISOLATED SHOWERS AND STORMS ON SATURDAY. IN THE WAKE OF THE UPPER TROUGH ANOTHER BACK DOOR COLD FRONT WILL PLUNGE SOUTHWESTWARD THROUGH THE STATE SATURDAY NIGHT THROUGH SUNDAY. DEPENDING ON THE PROGRESS OF THE FRONT...SOUTHWESTERN...WESTERN AND CENTRAL AREAS SHOULD BE FAVORED FOR ANOTHER ROUND OF SCATTERED TO ISOLATED STORMS ON SUNDAY. 44 && .FIRE WEATHER... W TO NW SURFACE WINDS HAVE MODESTLY REACHED CRITICAL THRESHOLDS AS HAS MINIMUM RH AT SPOTTY LOCALES ACROSS ROUGHLY THE NW THIRD OF THE FCST AREA AS OF MID AFTN. THESE MARGINAL CONDITIONS MAY CONTINUE ANOTHER 2 OR 3 HOURS...BUT AS INDICATED IN PREVIOUS DISCUSSION...NO RED FLAG WARNING WILL BE HOISTED AS FUEL CONDITIONS AND FIRE DANGER LVLS WILL NOT BE OF GREAT ENOUGH CONCERN TO DO SO. HAVING SAID THAT IT STILL LOOKS LIKE EXPOSED UPPER SLOPES AS WELL AS RIDGE/SADDLE LOCATIONS IN N CENTRAL AND NW AREAS WILL LIKELY EXPERIENCE GUSTS OF 30 TO 35 MPH ON OCCASION INTO AT LEAST THE EARLY EVE IF NOT A BIT LONGER. SURFACE DEW POINT TEMPERATURES HAVE DROPPED INTO THE 20S AND 30S BRINGING ABOUT THE RATHER MARGINAL CRITICAL CONDITIONS WE ARE SEEING. BACKDOOR COLD FRONT IN NE NM MAKING ONLY VERY SLOW SOUTHWARD PROGRESS SO FAR THROUGH THE AFTN...STILL N OF TUCUMCARI AS OF MID AFTN. THIS FRONT AND THE WEAKLY UPSLOPE FLOW BEHIND IT WILL BRING ABOUT A CHANCE FOR WETTING THUNDERSTORM RAINS ACROSS THE NE AND E CENTRAL PLAINS. A FEW WILL ALSO ROAM SOUTHERN CATRON AND SOUTHERN SOCORRO COUNTIES. STRONG GUSTY WINDS WILL ACCOMPANY THE STRONGER STORMS AND...ACROSS THE EAST...THE POTENTIAL OF A FEW HAIL PRODUCERS STILL EXISTS. THE SURGE OF SOMEWHAT COOLER AIR FROM THE NE WHICH MAY GET A BIT OF A BOOST FROM THUNDERSTORM OUTFLOWS IS EXPECTED TO REACH THE EAST SLOPES OF THE CENTRAL MTN CHAIN LATER TONIGHT WITH UPSLOPE LOW CLOUDS AND MAYBE A FEW PATCHES OF LIGHT RAIN OR ISOLATED SHOWERS AND STORMS EXPANDING GENERALLY NORTH OF I-40. LOCALLY GUSTY E TO SE GAP WINDS INTO THE RIO GRANDE VALLEY MAY STILL DEVELOP AN HOUR OR TWO EITHER SIDE OF DAWN WED...BUT STILL APPEARS THAT THE STRONGEST GAP WINDS WILL NOT DEVELOP UNTIL WED EVE. DUE TO THE COOLING AND MODEST MOISTENING EAST OF THE FRONT RH RECOVERIES TONIGHT SHOULD BE BETTER MOST OF THE EAST COMPARED TO THE WEST. AFTN TEMPS TO BE MUCH COOLER BY 10 TO 20 DEGREES WED COMPARED TO TODAY MAKING FOR A MORE STABLE LOWER ATMOSPHERE AND ALLOWING ONLY A VERY SMALL CHANCE FOR ISOLATED SHOWERS AND STORMS NEAR AND A LITTLE WAYS EAST OF THE CENTRAL MTN CHAIN. STILL DRY BUT ONLY A BIT COOLER IN THE WEST. WARMING TEMPS AND SLIGHT MOISTURE INCREASE FOR THU BUT STILL PRIMARILY A DRY PATTERN...FOLLOWED BY A LITTLE FURTHER MOISTENING AND RECOVERY FRI. MAIN FEATURE TO WATCH FOR LATE WEEK STILL LOOKS TO BE ANOTHER POTENT UPPER LEVEL TROUGH THAT WILL PASS WELL NORTH OF THE STATE BUT COULD ASSIST IN DRAWING MONSOON MOISTURE BACK NORTHWARD. EXCELLENT VENTILATION WED CENTRAL AND WEST WITH POCKETS OF FAIR TO LOCALLY POOR VENT RATES FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE HIGH PLAINS. SHOULD REMAIN VERY GOOD TO MOSTLY EXCELLENT WEST HALF INTO FRI WITH IMPROVING RATES EAST THROUGH FRI. 43 && .AVIATION... 18Z TAF CYCLE ISOLATED SHRA AND TSRA SHOULD BE LIMITED TO FAR EASTERN AND SOUTHERN PORTIONS OF FCST AREA. BACK DOOR COLD FRONT IN NE NM AS OF NOONTIME TO DROP A LITTLE WAYS SOUTH ACROSS EASTERN PLAINS THIS AFTN BEFORE ACCELERATING SOUTH AND SOMEWHAT WEST OVERNIGHT. THIS FEATURE SHOULD IN PART BE RESPONSIBLE FOR TRIGGERING THE ISOLATED ACTIVITY ACROSS THE EAST. CHANCES LOW ENOUGH TO NOT EVEN MENTION VCTS OR VCSH IN TCC OR ROW TAFS THIS AFTERNOON OR EVE...BUT THIS WILL BE MONITORED AND ADDED IF ACTIVITY DEVELOPS UPSTREAM FROM THESE SITES. WINDS WILL SHIFT AND BECOME SOMEWHAT GUSTY FROM THE N TO NE BEHIND THIS FRONT...ESPEC TOWARD AND DURING THE NIGHT. ALSO W TO NW SFC WINDS TO 30KT WILL BE COMMON FROM CENTRAL TO NC/NW NM THIS AFTERNOON AND EARLY EVENING. LATE TONIGHT INTO MUCH OF WED MORN BEHIND THE BACK DOOR FRONT AREAS OF MOSTLY MVFR CIGS CAN BE EXPECTED TO DEVELOP. TAF SITES MOST LIKELY IMPACTED INCLUDE TCC...LVS AND ROW. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 88 54 89 / 0 0 0 5 DULCE........................... 44 82 42 83 / 5 0 5 5 CUBA............................ 50 78 50 81 / 5 5 5 5 GALLUP.......................... 50 89 49 89 / 5 0 0 5 EL MORRO........................ 45 85 48 85 / 5 0 0 5 GRANTS.......................... 52 86 49 86 / 5 0 0 5 QUEMADO......................... 54 86 53 84 / 5 0 5 10 GLENWOOD........................ 58 89 57 87 / 20 0 5 10 CHAMA........................... 45 74 44 77 / 5 5 5 5 LOS ALAMOS...................... 55 78 53 82 / 5 5 5 10 PECOS........................... 52 73 52 80 / 10 10 5 10 CERRO/QUESTA.................... 47 71 48 78 / 10 5 5 5 RED RIVER....................... 38 59 36 68 / 20 10 5 10 ANGEL FIRE...................... 40 61 39 70 / 10 20 5 10 TAOS............................ 49 71 48 80 / 5 5 5 10 MORA............................ 48 67 49 77 / 20 20 5 10 ESPANOLA........................ 55 84 54 87 / 5 5 5 5 SANTA FE........................ 55 78 55 82 / 5 5 5 5 SANTA FE AIRPORT................ 57 81 57 85 / 5 5 5 5 ALBUQUERQUE FOOTHILLS........... 60 84 60 88 / 5 5 5 5 ALBUQUERQUE HEIGHTS............. 65 87 63 90 / 0 0 5 5 ALBUQUERQUE VALLEY.............. 64 88 63 92 / 0 0 5 5 ALBUQUERQUE WEST MESA........... 62 89 61 92 / 0 0 5 5 LOS LUNAS....................... 63 89 61 92 / 0 0 5 5 RIO RANCHO...................... 61 87 60 90 / 0 0 5 5 SOCORRO......................... 64 95 63 95 / 0 0 5 10 SANDIA PARK/CEDAR CREST......... 54 79 54 84 / 5 5 5 5 TIJERAS......................... 55 81 54 86 / 5 5 5 5 MORIARTY/ESTANCIA............... 50 79 48 85 / 10 5 5 10 CLINES CORNERS.................. 53 73 51 81 / 20 10 5 10 GRAN QUIVIRA.................... 56 80 55 85 / 5 10 5 10 CARRIZOZO....................... 61 84 60 87 / 5 5 5 10 RUIDOSO......................... 56 75 53 79 / 10 10 5 20 CAPULIN......................... 48 71 52 79 / 30 20 5 10 RATON........................... 51 73 50 84 / 30 20 5 10 SPRINGER........................ 53 72 52 84 / 30 20 5 10 LAS VEGAS....................... 51 71 51 82 / 20 20 5 10 CLAYTON......................... 55 74 56 83 / 30 10 5 10 ROY............................. 52 70 54 81 / 30 10 5 10 CONCHAS......................... 60 75 59 88 / 20 10 5 10 SANTA ROSA...................... 59 77 58 90 / 10 10 5 10 TUCUMCARI....................... 61 77 58 89 / 20 10 5 10 CLOVIS.......................... 59 76 56 86 / 10 10 5 5 PORTALES........................ 61 76 57 86 / 10 10 5 5 FORT SUMNER..................... 62 75 59 86 / 10 10 5 10 ROSWELL......................... 68 83 62 91 / 10 10 5 5 PICACHO......................... 62 79 59 87 / 10 10 5 10 ELK............................. 60 75 56 82 / 20 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, Aug 18, 5:17 AM MDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 517 AM MDT TUE AUG 18 2015 NMZ501>540-191130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 517 AM MDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A MUCH DRIER AND WINDIER WEATHER PATTERN WILL DEVELOP TODAY WITH LARGELY THUNDERSTORM FREE CONDITIONS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UNSEASONABLY STRONG BACKDOOR COLD FRONT WILL DROP INTO EASTERN NEW MEXICO TONIGHT. THIS FRONT WILL RESULT IN MUCH COOLER CONDITIONS EAST OF THE CENTRAL MOUNTAIN CHAIN WEDNESDAY. MONSOON MOISTURE IS FORECAST TO RETURN TO CENTRAL AND WESTERN NEW MEXICO FRIDAY AND CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
In the hours before
Special weather statement, Aug 18, 4:51 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 451 PM MDT TUE AUG 18 2015 NMZ527-530-182315- UNION COUNTY-RATON RIDGE/JOHNSON MESA- 451 PM MDT TUE AUG 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EAST CENTRAL COLFAX COUNTIES UNTIL 515 PM MDT... AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF FOLSOM...OR 13 MILES NORTHWEST OF DES MOINES...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. SOME LOCATIONS IMPACTED INCLUDE CAPULIN AND CAPULIN VOLCANO NATIONAL MONUMENT. && LAT...LON 3685 10422 3698 10391 3683 10353 3655 10409 TIME...MOT...LOC 2250Z 330DEG 24KT 3685 10404
Local storm report, Aug 18, 5:27 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 PM MDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 NNE CAPULIN 36.78N 103.97W
08/18/2015 E1.75 INCH UNION NM OTHER FEDERAL
&&
EVENT NUMBER ABQ1502374
TRMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:12 PM MDT | Flash Flood Warning | ABQ | Union | 3 hr |
| Aug 17, 6:42 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 48 min |
| Aug 17, 6:55 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 35 min |
| Aug 17, 7:30 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 30 min |
| Aug 18, 4:51 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
| Aug 18, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.